Addiction Survivors

Notices

Reply
Unread 07-07-2013, 10:29 PM   #1
shatzigurl
Junior Member
 
Posts: 5
Default New user...Butrans patches. will i get sick?

Hello, My name is Kathy. I am 39. I was diagnosed with cancer at 30. I have been on oxycontin, ocycodone, fentanyl, ms contin. You name it. But, I am tired, with your support, I hope my next 30 years will be different. I have Butrans patches. But, I am scared. Am I going to be sick once i put the patch on if i have oxycodone from earlier in my system?
Please help..... Kathy
shatzigurl is offline   Reply With Quote
Unread 07-07-2013, 11:41 PM   #2
julie48
Senior Member
 
julie48's Avatar
 
Posts: 1,275
Default

Hi and welcome. Did your doctor not explain how the patches work and how long you should be free of opiates before starting the patch? If you start the patch and are not in mild-moderate withdrawal you will go into precipitated withdrawal, which is nothing nice. Our moderator NancyB will surely be along soon to give you advice and help. She will have the info u need. Keep checking back and posting. Julie
julie48 is offline   Reply With Quote
Unread 07-08-2013, 12:16 AM   #3
NancyB
Administrator
 
Posts: 25,466
Default

Hi Kathy, welcome. When did you take the oxycodone and how much? If you don't wait long enough, putting the patch on too soon could precipitate withdrawals. Did your doctor or pharmacist give you any instructions? I found the dosing guide, but it isn't really clear:
http://app.purduepharma.com/xmlpubli...=b#section-5.1

With the sublingual tablets, it's recommended that the patient wait until s/he is in mild to moderate withdrawals. This link explains it and page 2 is the Clinical Opiate Withdrawal Scale (COWS) by which withdrawals can be gaged.
http://www.naabt.org/documents/NAABT_PrecipWD.pdf

It would be most likely be best to wait until you're in enough withdrawals according to the COWS to avoid the patch putting you into precipitated withdrawals. Think about not even trying it until the morning to make sure. Unless you're already in enough withdrawals.

I hope that's helpful.

Nancy
__________________
Important disclaimer: Any information in this post is not and does not constitute medical advice under any circumstances. Addiction Survivors, Inc. does not warranty or guarantee the accurateness, completeness, adequacy or currency of the information contained in or linked to the Site. Your use of information on the Site or materials linked to the Site is entirely at your own risk. NEVER take any online advice over that of a qualified healthcare provider. Any information contained on AddictionSurvivors.org should only serve to inspire further investigation with credible, verifiable references sources such as your physician or therapist.
NancyB is offline   Reply With Quote
Unread 07-08-2013, 12:19 AM   #4
shatzigurl
Junior Member
 
Posts: 5
Default

Thank u Julie and no mam'. HE JUST SAID IT WAS FOR PAIN.. Thank you. Looking forward to the help. I. told him that i felt i was more dependent of the medication three king in pain. And yes, i do have pain.
But. The pill dependency has to be worse than all pain i have known.
And Nancy, thanks. I will read the info. You gave me. I had outdone 30 mg. Today around 3p.m. I will wait until morning though. If not longer. I don't want to make things worse than they could be.Thanks again!!

Last edited by shatzigurl; 07-08-2013 at 12:28 AM..
shatzigurl is offline   Reply With Quote
Unread 07-08-2013, 07:38 AM   #5
NancyB
Administrator
 
Posts: 25,466
Default

Hi shatzigurl, let us know how it goes for you today when you get a minute.

Nancy
__________________
Important disclaimer: Any information in this post is not and does not constitute medical advice under any circumstances. Addiction Survivors, Inc. does not warranty or guarantee the accurateness, completeness, adequacy or currency of the information contained in or linked to the Site. Your use of information on the Site or materials linked to the Site is entirely at your own risk. NEVER take any online advice over that of a qualified healthcare provider. Any information contained on AddictionSurvivors.org should only serve to inspire further investigation with credible, verifiable references sources such as your physician or therapist.
NancyB is offline   Reply With Quote
Unread 07-08-2013, 10:04 AM   #6
shatzigurl
Junior Member
 
Posts: 5
Default

Thanks ,Nancy.. its 9;00 and i have yet to take it but i can't take it much longer.. Thank you so much.
shatzigurl is offline   Reply With Quote
Unread 07-08-2013, 10:16 AM   #7
TIM
Senior Member
 
TIM's Avatar
 
Posts: 4,632
Default

Hi shatzigurl,
The concept to keep in mind is that buprenorphine will displace some of the existing opioids still causing an effect in your brain, and cause its own opioid effect but to a lesser degree. If enough buprenorphine is taken and hence a large amount of opioids are replaced with buprenorphine the overall effect will be a fast decrease in overall opioid effect, possibly so much so that you fall into withdrawal. This is called precipitated withdrawal. By waiting until most of the opioids in your system wear off, there will be be less to replace and instead of a decrease in opioid effect you can have an overall increase (by the bupe).

The doses associated with the patch are much smaller than the doses commonly used in treating addiction, so its possible the displacement by the bupe would not be noticeable regardless of when you take it, but to be sure follow the instructions linked to by NancyB above. Good luck.
Tim
__________________
A


Important disclaimer: Any information in this post is not and does not constitute medical advice under any circumstances. Addiction Survivors, Inc. does not warranty or guarantee the accurateness, completeness, adequacy or currency of the information contained in or linked to the Site. Your use of information on the Site or materials linked to the Site is entirely at your own risk. Voluntary Disclosure: Timothy L. is the President of The National Alliance of Advocates for Buprenorphine treatment. (NAABT.org) The views and opinions of Timothy L., or any poster, are not necessarily the views of AddictionSurvivors.org. NEVER take any online advice over that of a qualified healthcare provider Any information you read here should only serve to inspire you to investigate further with credible, verifiable referenced sources or your doctor.
TIM is offline   Reply With Quote
Unread 07-08-2013, 12:07 PM   #8
shatzigurl
Junior Member
 
Posts: 5
Default

Thanks Tim, i put the patch on at 9;15. It's 11:07. Still withdrawing. This sucks!!
shatzigurl is offline   Reply With Quote
Unread 07-08-2013, 12:36 PM   #9
shatzigurl
Junior Member
 
Posts: 5
Default

It's 11:36. Still no good..
shatzigurl is offline   Reply With Quote
Unread 07-08-2013, 12:59 PM   #10
TIM
Senior Member
 
TIM's Avatar
 
Posts: 4,632
Default

How much Oxy had you been regularly taking? Your doctor should have tapered you way down to very low levels before switching you to Butrans.

Buprenorphine has a very limited opioid effect compared with other opioids. If you had a significant physical dependence to opioids recently and switched to Butrans without first tapering and reducing the physical dependence, it is unlikely the Butrans will provide enough opioids to prevent or stop withdrawal. Your doctor might need to supplement your Butrans with Suboxone (or generic bupe) until your tolerance decreases enough for the Butrans to work on its own. Otherwise the withdrawal could last a week.

Tim


see section 2.1: http://app.purduepharma.com/xmlpublishing/pi.aspx?id=b
__________________
A


Important disclaimer: Any information in this post is not and does not constitute medical advice under any circumstances. Addiction Survivors, Inc. does not warranty or guarantee the accurateness, completeness, adequacy or currency of the information contained in or linked to the Site. Your use of information on the Site or materials linked to the Site is entirely at your own risk. Voluntary Disclosure: Timothy L. is the President of The National Alliance of Advocates for Buprenorphine treatment. (NAABT.org) The views and opinions of Timothy L., or any poster, are not necessarily the views of AddictionSurvivors.org. NEVER take any online advice over that of a qualified healthcare provider Any information you read here should only serve to inspire you to investigate further with credible, verifiable referenced sources or your doctor.
TIM is offline   Reply With Quote
One User Says Thank You to TIM For This Useful Post:
Thank You (07-08-2013)
Unread 07-08-2013, 06:07 PM   #11
theswan
Senior Member
 
Posts: 2,617
Default

I do not understand the use of the patch in this case. It is way too low a dose for a person who has been on high dose's. I'd ask him to give you at the least, the 2mg subutex. This is what I use for pain and I take it 6X a day for a total of 12mg which is many many times what is in a patch.

I think something is not right here maybe the doctor does not know a lot about bupernorphine?

So sorry but I feel after oxy's a patch is way to little

I am not a doctor but am a pain patient and read a lot plus I garner knowledge here at this wonderful site

Good luck

Glen
theswan is offline   Reply With Quote
2 Users Say Thank You to theswan For This Useful Post:
Thank You (07-08-2013), Thank You (07-08-2013)
Reply

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off




All times are GMT -4. The time now is 02:14 AM.


Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2020, vBulletin Solutions, Inc.
© 2014 Addiction Survivors